| Catalog Number |
VSTL35 |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic ventral hernia repair procedure on (b)(6) 2023 and a fibrin sealant preparation device was used.The applicator tip would not screw on to the device, product would not dispense.A second like device was used to continue with the procedure.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was a sales representative present during the case when the issue was experienced? no was the damaged product used on the patient? no.None of the biologic was expressed from the syringe.Was any leakage or product solution observed at the luer locks connection? not observed.Were there any unexpected outcomes or complications as a result of the event? no.It was never used or expressed in patient.Are there pictures of the damaged device available? no the product was discarded before product could be sent back for analysis.The following information was requested, but unavailable: is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? how many times have they applied the laparoscopic tip? additional information: d4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3236069 and 3232457.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: after further discussion with the account.It appears this situation in question, the tech used one vial of vistaseal (vst10) with a lap tip (vstl35).After the first vial was fully discharged, they needed more product and opened a second vst10 for application.Instead of opening a second lap tip, they tried to reuse the same lap tip from first syringe.Not aware that if they placed the tip on the wrong way they could be trying to push thrombin down the lumen that previously had fibrinogen in it.If this was the case the clot would occur immediately at the luer lock position where the two product would be interacting.I have since in serviced the account and staff members on proper handling of vistaseal.No patient harm was reported.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Did the user experience any alleged quality issue with the dual applicator (vstas1) that was packaged within the vistaseal 10ml kit? 2.The event description stated that during a laparoscopic ventral hernia repair that the applicator tip would not screw on to the device, and product would not dispense.Please clarify if the vstl35 lap tip or vstas1 dual applicator is what would not screw onto the device.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: g 1.Manufacturer site zip code, g 1.Manufacturer site state code, g 1.Manufacturer site email, g 1.Manufacturer site phone.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Did the user experience any alleged quality issue with the dual applicator (vstas1) that was packaged within the vistaseal 10ml kit? 2.The event description stated that during a laparoscopic ventral hernia repair that the applicator tip would not screw on to the device, and product would not dispense.Please clarify if the vstl35 lap tip or vstas1 dual applicator is what would not screw onto the device.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d 1.Brand name, d 4.Catalog, d 4.Unique identifier( udi), d4.Lot, g 1.Manufacturing site name, g1.Manufacturer site addr.Street line 1, g 1.Manufacturer site city, g 1.Manufacturer site country code, g 4.Pma/ 510(k), g 4.Combination product.